MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"; CUNNINGHAM CLAMP

C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"; CUNNINGHAM CLAMP
Catalog Number 004053
Health Effect - Clinical Codes Pain (1994); Skin Discoloration (2074); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient's penis turned blue and began to swell several minutes after application.The patient experienced pain but did not receive any medical attention.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The sample did not show any resulting skin irritation.The patient-device incompatibility could not be assessed.The visual inspection of the sample noted that the sample received met specifications.The device height had been reduced as a result of the upper clamp being displaced, which is considered normal wear.The clamp is designed to be shaped by the user to ensure proper fit and comfort upon initial use and in response to normal wear.No sharp and/or irregular areas were observed.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any nonconforming unit.The event described could not be confirmed as a manufacturing related issue.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "direction for easy adjustment to give proper fit and comfort 1.A very light pressure on the urethral canal on the underside of the penis will prevent any leakage.2.The necessary pressure is achieved by the hump in the under part of the cunningham clamp.3.For proper fit and comfort the upper part of the clamp can be easily shaped by the fingers.4.Exact adjustment of pressure is achieved by the ratchet catch on the regular and large sizes and the adjustable snap button on the juvenile size.To release the catch on the regular and large sizes, merely press inward on both the spring wire loops.5.Be sure that the clamp is not set so tight that it will interfere with the blood circulation.This product contains dry natural rubber.After repeated usage and proper maintenance, inspect the product for signs of deterioration or damage (cracking, discoloration, separation of foam).The clamp should be replaced every 3 months, or sooner if the foam deteriorates.Washing instructions: wash with mild (hand) soap and warm water.Rinse thoroughly in cool clean water.Gently squeeze foam to discharge excess water.Let unit air dry in cool environment away from excess heat or direct sunlight.Do not use bleach, detergent, hot water, washer/dryer or blow dryer." (b(4).
 
Event or Problem Description

Brand Name
BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"
Common Device Name
CUNNINGHAM CLAMP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6801112
Report Number1018233-2017-04289
Device Sequence Number1541031
Product Code FHA
UDI-Device Identifier00801741072758
UDI-Public(01)00801741072758
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number004053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;